Hail, Lamar
- When
- August 11, 1:03 PM CST
- Where
- Lamar County, 3.23 mi NNE of Tatums Camps
- Measured
- 0.75 in hail
- Reported by
- Newspaper
- Coordinates
- 31.264, -89.530
Scattered showers and thunderstorms developed in association with an outflow boundary. Some hail and gusty winds were reported in a few of the thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Scattered showers and thunderstorms developed in association with an outflow boundary. Some hail and gusty winds were reported in a few of the thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 11, 10:03 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1103 AM CDT TUE AUG 11 2009 .DISCUSSION...MORNING ACTIVITY ACROSS THE RED RIVER VALLEY INTO S AR IS MAKING FOR AN INTERESTING FORECAST THIS MORNING. MAINLY BECAUSE THIS ACTIVITY PUSHED SO FAR S SO SOON AND HAS ONCE AGAIN PROVED THAT FORECAST MODELS ARE JUST GUIDANCE. WHAT IS LEFT OVER IS A NICE MCV WHICH IS OVER S AR AND PUSHING EAST. THIS FEATURE HAS MODIFIED THE ENVIRONMENT SOME AND HAS INCREASED THE FLOW WITH 20-30KTS OF FLOW OBSERVED IN VARIOUS LEVELS OF THE ATMS. WITH SUCH AN INCREASE IN FLOW AND AIDED ASCENT BY THE MCV...MORE ACTIVITY IS EXPECTED TODAY THAN PREV DAYS AND IT WILL LIKELY BE CONCENTRATED MORE DURING THE AFTERNOON HOURS THAN LATER THIS EVE. AREA 12Z SOUNDINGS SHOWED VERY MOIST CONDITIONS WITH BOUNDARY LAYER MOISTURE SUPPORTING 74-76 SFC DEWPTS EVEN DURING PEAK HEATING/MAX MIXING. IF TEMPS CAN REACH THE 92-94 RANGE...INSTABILITY WILL BE ON THE HIGH END WITH ML AND SB CAPE VALUES AROUND 4000 J/KG. ADD IN INCREASED FLOW/ASCENT...AND A MORE ORGANIZED SVR THREAT LOOKS TO EXIST ALONG AND N OF I-20 AND E OF A GWO/TVR LINE. AREAS OVER THE S/SE WILL ALSO HAVE SOME RISK OF ISO STRONG/SVR DUE TO THE INCREASE IN INSTABILITY AND AIDED LIFT BY A UPPER LEVEL SHEAR AXIS WHICH IS NEAR THE I-59 CORRIDOR. DMG WINDS WILL BE THE PRIMARY CONCERN...ESPECIALLY OVER THE NE 1/4 OF THE CWA AS SOME ORGANIZED MULTI-CELL CLUSTER SEEMS POSSIBLE. WE HAVE/ARE UPDATING THE HWO...PROB HAZARDS AND GRAPHICAST TO SHOW THE RISK FOR TODAY. MORE QUESTION MARKS WILL EXIST FOR THE TONIGHT PERIOD INTO WED...AND THAT WILL BE DEALT WITH MORE ON THE AFTERNOON PACKAGE. HOWEVER...SEEMS AS THOUGH SOME HEAVY RAIN THREAT MAY STILL EXIST IF ADDITIONAL CONVECTION CAN GET GOING NEAR SOME OLD BOUNDARY AS THE MORE SYNOPTIC SCALE FEATURE MOVES INTO THE REGION AND INCREASES VERTICAL MOTION LATER TONIGHT. AS FOR THE OTHER FORECAST ELEMENTS...I ADJ MAX TEMPS DOWN OVER THE NW HALF AND ADJ HOURLY TEMPS TO MATCH CURRENT CONDITIONS AND SHOW HOW THE LATTER AFTERNOON MAY BE COOLER DO TO THE GREATER PRECIP COVERAGE AND COOLING EFFECTS. I ALSO TONED DOWN THE THUNDER WORDING OVER THE NW PORTIONS AS THEY WILL LIKELY STRUGGLE TO REALIZE ANY DECENT INSTABILITY AND THE PRECIP THAT OCCURS WILL BE MORE SHOWERY WITH LIMITED THUNDER POTENTIAL. /CME/ && .AVIATION...DISCUSSION WILL BE OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 93 73 90 70 / 70 54 26 10 MERIDIAN 92 72 90 70 / 69 56 32 11 VICKSBURG 91 74 90 70 / 69 58 21 10 HATTIESBURG 94 74 89 71 / 66 51 51 19 NATCHEZ 93 74 89 70 / 66 51 30 13 GREENVILLE 87 71 91 69 / 67 46 10 8 GREENWOOD 91 73 91 69 / 69 48 10 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1101 AM CDT TUE AUG 11 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121615- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1101 AM CDT TUE AUG 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AS WELL AS CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON INTO THIS EVENING. HOWEVER...THE BEST CHANCE WILL RESIDE IN AN AREA GENERALLY NORTH AND EAST OF A LINE FROM MERIDIAN...TO VICKSBURG...TO GRENADA. AS UPPER LEVEL FLOW AND A SMALL SCALE FEATURE INTERACT...ORGANIZED STORMS COULD BE POSSIBLE WITH THE MAIN CONCERN BEING FROM DAMAGING WINDS UP TO 60 MPH. IN ADDITION...WITH AN ABUNDANCE OF DEEP MOISTURE ROOTED OVER THE AREA...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON INTO TONIGHT. THIS WILL BE ESPECIALLY TRUE WHERE STORMS CAN BACKBUILD AND MOVE OVER THE SAME AREAS. AS A RESULT...THE PONDING OF WATER ON ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. LATE THIS EVENING INTO TONIGHT...THERE EXISTS SOME POSSIBILITY THAT A COMPLEX OF STORMS COULD DEVELOP TO OUR WEST AND SPREAD EAST SOUTHEAST INTO THE OUTLOOK AREA. IF THAT OCCURS...THE RISK OF STRONG TO SEVERE STORMS WILL INCREASE OVER THE AREA AS THE STORM COMPLEX WILL AID IN MORE ORGANIZED STORMS...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1204 PM CDT TUE AUG 11 2009 MSZ074-111725- FORREST MS- 1204 PM CDT TUE AUG 11 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER MCLAURIN AT 1205 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1205 PM CDT TUE AUG 11 2009 MSZ066-074-111750- JONES MS-FORREST MS- 1205 PM CDT TUE AUG 11 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF MACEDONIA AT 1205 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN FORREST AND SOUTHERN JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1245 PM CDT TUE AUG 11 2009 MSZ030-111815- CLAY MS- 1245 PM CDT TUE AUG 11 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF PALA ALTO AT 1245 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHERN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 129 PM CDT TUE AUG 11 2009 MSZ072-111900- MARION MS- 129 PM CDT TUE AUG 11 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 45 MPH WINDS WAS LOCATED 5 MILES WEST OF PICKWICK AT 129 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 157 PM CDT TUE AUG 11 2009 MSZ073-111925- LAMAR MS- 157 PM CDT TUE AUG 11 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 12 MILES WEST OF WEST HATTIESBURG AT 157 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 159 PM CDT TUE AUG 11 2009 MSZ030-033-111930- CLAY MS-OKTIBBEHA MS- 159 PM CDT TUE AUG 11 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WINDS WAS LOCATED FROM 7 MILES NORTH OF MONTPELIER TO 4 MILES SOUTHEAST OF PHEBA AT 159 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN OKTIBBEHA AND CLAY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BYB
The national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2009Every state in 2009This day in weather historyWarnings in Mississippi, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195670, 195671, 195672, 193883.